# SDR YTRA20101219001

- Difficulty date: December 19, 2010
- Submitted: January 25, 2011
- Operation: Air carrier
- Aircraft: N351A
- Make and model: Bell 206L-3
- Aircraft serial: 51431
- Aircraft time: 17,943 hours
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Part number: 206040387101
- Part serial: BT358
- Condition: Cracked
- Location: T/R Drive
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE & INSPECTION THE DRIVE SHAFT WAS FOUND TO BE CRACKED LENGTH WISE STARTING FROM A RIVET HOLE.  THE TAIL ROTOR DRIVE SHAFT ADAPTER IS ATTACHED TO THE SHAFT USING SIZ BLIND RIVETS.  THE CRACK IS EXTENDING FROM THE MANUFACTURE INSTALLED RIVETS.  THE SHAFT TOTAL TIME IN SERVICE IS 8378.2 WITH 3598.4 HRS. SINCE MAJOR INSPECTION / DISASSEMBLY.  NO OTHER DAMAGE WAS FOUND.  THIS WOULD HAVE EVENTUALLY CONTRIBUTED TO LOSS OF TAIL ROTOR EFFECTIVENESS AND SEVERE DAMAGE TO THE TAILBOOM ASSEMBLY IF THE FAILURE WAS IN FLIGHT OR HIGH SPEED GROUND RUNUP.
